Depression Community
Prozac dosage too high?
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Prozac dosage too high?

My doctor recently started me on 40 mg of prozac a little over 2 weeks ago.  I have taken numerous depression drugs in the past where my doc has started me on a very low dosage and worked me up to higher dosages but on prozac we went straight to 40 mg.   I have been having headaches, nausua and dizziness.  I thought these symptoms would fade away but I have had no luck.  I'm beginning to wonder if this dosage is too high.  I don't know anything about prozac....is this a high dosage to start off with?
Related Discussions
5 Comments Post a Comment
Blank
466048_tn?1207710674
HI!  I started prozac a little less than 2 weeks ago.  He started me off on 20 mg.  He told me it was best to start off slow and then in 3 - 5 wks if it's not working to go up, but I would think that 40 mg is a little high to start off with.  When I first did prozac he started me at 10 mg (the lowest dosage) since it was my first time, then after 4 wks put me at 20 mg.  How long have you been on it?  Take care!
Blank
382404_tn?1207591700
well ive been on paxil for a couple of years and the doc put me on 40 mgs and i felt like a zombie and an airhead, lol. so he put me down to 20 mg 1 time a day and im all back to normal now.  so maybe thats what u need. but talk to your doc first. Call him, so you can start right away and not wait for your next appointment. good luck and leme know what happens! your gonna be fine :)

kel
Blank
Avatar_n_tn
I was on 3 antidepressants at one time....Wellbutrin, Cymbalta and Seroquel.  My doctor took me off of all 3 and put me on Prozac.  I just thought it was strange that the doctor did not start me on a smaller dosage first and work me up.  I did call the doctor today and ask that they lower my dosage so I'm starting on 20 mg tomorrow.  I sure hope that helps.
Blank
Avatar_f_tn
I was put on 20 mg to start then she bumped it up to 40 which is where I stayed until it lost it's effectivness and had to switch to another one.  I'm wondering if your Dr put you 40 mg because you're already on phych meds???
I wish you the best and I think you'll do great once they get it adjusted where you need to be at.
Blank
476009_tn?1211470589
I wonder if part of what you are feeling is actually withdrawal from the other meds.  Just a thought.
Blank
Post a Comment
To
Recent Activity
Avatar_f_tn
Blank
Catlover2503 Anxiety was awful today :((((( Comment
9 hrs ago
5685035_tn?1411490086
Blank
Heather8448 Happy Thanksgiving Comment
12 hrs ago
1236893_tn?1408490528
Blank
gymdandee commented on Dietary Fat Increases...
12 hrs ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
585414_tn?1288944902
Blank
ILADVOCATE
NY
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
mandy876
haltom city, TX
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL
Depression Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
585414_tn?1288944902
Blank
ILADVOCATE
NY
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
mandy876
haltom city, TX
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL